Has anyone taken Citalopram before, did you have many side effects?

My GP wants to try me on Citalopram (an anti- depressant medication). She thinks it might lift my mood and that might help me to be more focused about my eating etc. She said I might be more 'edgy' at first and when I have looked at the information leaflet it has loads of side effects so I haven't started taking it yet as too worried about what will happen. I feel like i'm in a catch 22 situation, I want to try it as I'm sick of feeling like this but I'm scared to try. My GP said I would only be on 10mg as my body weight is so low so not a high dose. Any advice or suggestions would be really appreciated as I'm at rock bottom at the minute.

5 Replies

oldestnewest
  • Hi, last year my doctor prescribed me Citalopram for depression and like you i saw the side effects and was hesitant to take them. But i can honestly say i'm glad i did take them as they really helped me out of my slump. When you first take them you will feel sick and wont feel much different for a good 2/3 weeks, keep taking them every morning when you wake up and you'll not regret it.

  • Thanks for that, I rang my GP on Monday and she rang me back to discuss my concerns about taking the tablets. She has suggested I start taking them and she will ring me once a week to discuss how I am feeling and then can make any adjustments or change them if I get too many side effects. I have been feeling very nauseous the last few days and this has meant I haven't wanted to eat (Bad for someone with anorexia as you know), in a way it was just what my anorexic voice was needing as an excuse to cut back my eating further. I rang my CBT nurse and she has suggested I take them at night and see if that lestens the side effects as I will be asleep for more of the time rather than struggling at work. I'm hoping that will make a difference as I really need these tablets to work.

  • h. i have been taking citalopram for a few years now, i take mine on a night as i then dont have the sickness or the tiredness that you can get, i havent suffered any other side effects from the tablets but i can say that it has made me a lot calmer and happier, i am able to control my thinking process on how i view myself in the mirror and to rationalize what i see and think of myself, so it has helped me to be more comfortable around food and how i look at it, as a result i have gone on to being a size 12 from a size 4. and to maintain the weight, but to feel happier and proud that i am this size too. i now have a much better lifestyle a more simpler and lovelier relationship with my family . i wish you well on your road to recovery, and hope that you can reach your goal as i have mine.

  • I took this for a few months until it started making me sick and f

    Faults of harming myself now put me matrazapine

  • Myself personally wouldn't advise you to have them, they made me have seizures and didn't help with my moods, in fact it made me worse, but I guess it effects differently to each person.

You may also like...